Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Nonlinear quantum fields in $ \geq 4$ dimensions and cohomology of the infinite Heisenberg group

Authors: J. Pedersen, I. E. Segal and Z. Zhou
Journal: Trans. Amer. Math. Soc. 345 (1994), 73-95
MSC: Primary 81T05; Secondary 81T08, 81T70
MathSciNet review: 1204416
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Aspects of the cohomology of the infinite-dimensional Heisenberg group as represented on the free boson field over a given Hilbert space are treated. The 1-cohomology is shown to be trivial in certain spaces of generalized vectors. From this derives a canonical quantization mapping from classical (unquantized) forms to generalized operators on the boson field. An example, applied here to scalar relativistic fields, is the quantization of a given classical interaction Lagrangian or Hamiltonian, i.e., the establishment and characterization of corresponding boson field operators. For example, if $ \phi $ denotes the free massless scalar field in d-dimensional Minkowski space ($ d \geq 4$, even) and if q is an even integer greater than or equal to 4, then $ {\smallint _{{{\mathbf{M}}_0}}}:\phi {(X)^q}:dX$ exists as a nonvanishing, Poincaré invariant, hermitian, selfadjointly extendable operator, where : $ \phi {(X)^q}$ : denotes the Wick power. Applications are also made to the rigorous establishment of basic symbolic operators in heuristic quantum field theory, including certain massive field theories; to a class of pseudo-interacting fields obtained by substituting the free field into desingularized expressions for the total Hamiltonian in the conformally invariant case $ d = q = 4$ and to corresponding scattering theory.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 81T05, 81T08, 81T70

Retrieve articles in all journals with MSC: 81T05, 81T08, 81T70

Additional Information

Article copyright: © Copyright 1994 American Mathematical Society

American Mathematical Society